Sur un système d’E.D.P. modélisant un processus d’adsorption isotherme d’un mélange gazeux. (On a system of P.D.E. modelling isothermal adsorption of a gaseous mixture). (French. English summary) Zbl 0765.76092

Summary: We present a study of a nonlinear system of hyperbolic P.D.E. used as a model in chemical engineering. We obtain an existence and uniqueness result when the initial data have bounded variation, then an existence result with initial data in \(L^ \infty\). Lastly, within a simplified model, we study the solutions corresponding to a sequence of initial data that converges weakly in \(L^ \infty\): making use of a counterexample, we show that there is generally no weak convergence to a solution of the system.


76V05 Reaction effects in flows
35L60 First-order nonlinear hyperbolic equations
35Q35 PDEs in connection with fluid mechanics
Full Text: DOI EuDML


[1] C. BOURDARIAS, Travail en préparation.
[2] E. CANON, et F. JAMES, Résolution du problème de Cauchy pour certains systèmes hyperboliques intervenant en génie chimique (1990).
[3] [3] R. J. DIPERNA et P. L. LIONS, Ordinary differential equation transpot theory and sobolev spaces. Invent. Math. 98 (1989), p. 511-547. Zbl0696.34049 MR1022305 · Zbl 0696.34049 · doi:10.1007/BF01393835
[4] F. JAMES, Sur la modélisation mathématique des équilibres diphasiques et des colonnes de chromatographie. Thèse, École Polytechnique, nov. 1990.
[5] S. N. KRUZKOV, First order quasilinear equations in several independant variables. Math URSS Sb., vol. 10, 1970, p. 217-243. Zbl0215.16203 · Zbl 0215.16203 · doi:10.1070/SM1970v010n02ABEH002156
[6] P. L. LIONS, B. PERTHAME et E. TADMOR, Note aux C. R. Acad. Sci. Paris, sér. 1, t. 312, janv. 1991, p. 97. MR1086510
[7] H. RHEE, R. ARIS and N. R. AMUNDSON, On the theory of multicomponent chromatography. Philos. Trans. Roy. Soc. London, A 267, 1970, p. 419-455. Zbl0233.76157 · Zbl 0233.76157 · doi:10.1098/rsta.1970.0050
[8] P. M. RUTHVEN, Principles of adsorption and adsorption processes. Wiley Interscience Publ., New York, 1984.
[9] L. TARTAR, Compensated compactness and applications to partial differential equations. In Research Notes in Mathematics, 39, Herriot-Watt. Sympos. vol. 4, Pitman Press. Boston, London (1975), p. 136-211. Zbl0437.35004 MR584398 · Zbl 0437.35004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.